Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 21, 2011, 5:08 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 5:08 PM EDT (21:08 UTC)
- Expired
- Aug 21, 2011, 6:00 PM EDT
- In force
- 52 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 76 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 5:30 PM EDT | HAIL 1.25 | Danbury, CT | CT STATE POLICE REPORTS INTERSTATE 84 IS CLOSED IN DANBURY DUE TO LARGE HAIL DAMAGING CARS. |
| Aug 21, 5:33 PM EDT | TSTM WND DMG | Danbury, CT | WIRES DOWN ON BENSON DRIVE |
| Aug 21, 6:08 PM EDT | TSTM WND DMG | Southbury, CT | TREES AND WIRES DOWN ON 172 NEAR FLAG SWAMP ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS51 KOKX 212108
SVROKX
CTC001-009-212200-
/O.NEW.KOKX.SV.W.0099.110821T2108Z-110821T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
508 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 600 PM EDT...
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DANBURY...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHEL...NEWTOWN...SOUTHBURY AND WATERBURY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4152 7296 4140 7331 4126 7333 4127 7351
4131 7355 4146 7354 4153 7345 4151 7343
4152 7339 4148 7334 4151 7333 4152 7317
4156 7316 4157 7310 4160 7305
TIME...MOT...LOC 2108Z 230DEG 23KT 4136 7348
$$
BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:41 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 21, 4:41 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT SUN AUG 21 2011
.SYNOPSIS...
A COLD FRONT PASSES THROUGH TONIGHT. HIGH PRESSURE THEN BUILDS INTO
THE REGION MONDAY AND TUESDAY BEFORE MOVING OFFSHORE FOR WEDNESDAY.
A COLD FRONT THEN APPROACHES ON THURSDAY AND PASSES THROUGH THURSDAY
NIGHT WITH HIGH PRESSURE BUILDING BACK ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM WATCH NUMBER 794 IS IN EFFECT THROUGH 9PM THIS
EVENING FOR THE ENTIRE COUNTY WARNING AREA.
COLD FRONT EXPECTED TO PASS THROUGH AROUND 06-08Z TONIGHT WITH
SHOWERS AND THUNDERSTORMS AHEAD OF IT. THE POSSIBILITY OF STRONG OR
SEVERE STORMS REMAIN UNTIL THEN. ALTHOUGH WE LOSE DAYTIME HEATING TO
SUPPORT CAPE VALUES THROUGH THE NIGHT...WIND SHEAR (SPEED AND
POSSIBLY DIRECTIONAL) INCREASES AND COULD SERVE TO COMPENSATE FOR A
STABILIZING ENVIRONMENT. ESPECIALLY IF A WEAK LOW CENTER FORMS TO
OUR SW ALONG THE FRONT AND PASSES THROUGH...AS SUGGESTED BY SOME
MODEL GUIDANCE...STORM RELATIVE HELICITY VALUES MAY INCREASE OVER
US...PROMOTING SUPERCELL ROTATION. 0-1KM SHEAR ALSO EXPECTED TO
INCREASE THIS EVENING AS A LOW LEVEL JET ENTERS THE REGION. AND
ALTHOUGH THE RIGHT FRONT REGION OF AN UPPER JET STREAK APPROACHES
US...UPPER DIVERGENCE MAY STILL BE PROMOTED OVER US WITH A WEAK
STREAK TO OUR SOUTH/SOUTHEAST.
SHOWERS AND STORMS COME TO AN END OVERNIGHT BEHIND THE COLD FRONT.
AS FOR FLASH FLOODING CONCERNS...HAVE ADDED THE LOWER HUDSON VALLEY
AND NASSAU COUNTY TO THE FLASH FLOOD WATCH BASED ON OBSERVED
RAINFALL RATES FROM EARLIER STORMS NEARBY...THETA-E RIDGE AT 850MB
PASSING THROUGH...AND PWATS CONTINUING TO INCREASE TOWARDS 1.75
INCHES.
THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT INTO THIS
EVENING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILDS IN AT THE SURFACE. AT THE SAME TIME...UPPER
TROUGH MOVES IN FROM THE WEST. EXPECTING CU BUILDUP IN THE AFTERNOON
AND AN ISOLATED SHOWER ACROSS THE NORTHERN ZONES WITH THE CYCLONIC
FLOW ALOFT INCREASING. CU THEN DISSIPATES AT NIGHT WITH DRY
CONDITIONS DURING THE NIGHT. A MAV/NAM MOS BLEND WAS USED FOR
TEMPERATURES.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD OVER THE AREA ON TUE AND MOVE OFFSHORE TUE
NIGHT AND WED WITH DRY WEATHER AND LOW HUMIDITY LEVELS.
RADIATIONAL COOLING CONDITIONS TUE NIGHT IS EXPECTED TO CAUSE
OVERNIGHT LOWS TO DROP INTO THE LOWER 50S (POSSIBLY EVEN SOME UPPER
40S) IN LOCATIONS WELL NORTH AND WEST OF NYC AS WELL AS THE PINE
BARRENS ON LONG ISLAND. A RETURN FLOW BECOMES ESTABLISHED ON
WEDNESDAY AS THE HIGH RETREATS TO THE EAST WITH DEWPOINTS INCREASING
BACK INTO THE 60S FOR THE REMAINDER OF THE WEEK.
SHOWERS AND THUNDERSTORMS ON THU AFTN/NIGHT WITH PASSAGE OF COLD
FRONT. MODELS IN GOOD AGREEMENT WITH FRONT SOUTH OF LI BY 12Z FRI
WITH DRY WEATHER RETURNING AS HIGH PRES PASSES TO THE NORTH. THIS
FRONTAL BOUNDARY IS FORECAST TO STALL THROUGH THE MID ATLANTIC
REGION AND COULD BECOME THE FOCUS FOR HEAVY RAIN NEXT WEEKEND AS
THERE IS THE POTENTIAL FOR TROPICAL MOISTURE FROM THE REMNANTS OF
IRENE TO AFFECT THE LOCAL AREA. NOT QUITE CONFIDENT ENOUGH TO
INCLUDE THIS POTENTIAL IN THE HWO YET...BUT THIS WILL NEED TO BE
CLOSELY MONITORED OVER THE NEXT FEW DAYS.
TEMPERATURES WILL START OFF SLIGHTLY BELOW NORMAL LEVELS ON
TUE...BUT SOUTHERLY FLOW WILL MODERATE THEM TO SLIGHTLY ABOVE NORMAL
LEVELS INTO THE WEEKEND.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT APPROACHES FROM THE WEST THIS AFTERNOON...THEN CROSSES
THE TRI-STATE TONIGHT. HIGH PRESSURE BUILDS IN MONDAY.
MAIN STORY FOR TODAY IS CONVECTIVE THREAT. APPEARS THAT TWO
ROUNDS OF CONVECTION WILL IMPACT CITY/WESTERN TERMINALS. THE
FIRST LATE THIS AFTERNOON/EARLY THIS EVENING...AND THE SECOND
LATE THIS EVENING. THERE IS SOME QUESTION OF HOW WELL THE FIRST
ROUND WILL STAY TOGETHER HEADING EAST. SECOND ROUND IMPACTS
EASTERN TERMINALS LATE THIS EVENING/EARLY OVERNIGHT. HAVE VRB20G40KT
TO TEMPO GROUPS W SHRA/CB FOR NOW...TO HIGHLIGHT POTENTIAL FOR
STRONG GUSTY WINDS WITH ANY STORM. THE 40KT IS NOT A CAP ON
FORECAST WIND GUSTS...ANY STRONGER STORM COULD END UP BEING SEVERE
WITH GUSTS OF AT LEAST 50KT...TO HARD TO PINPOINT WHERE THIS WILL
OCCUR TO A POINT...SO DO NOT REFLECT THIS IN THE TAFS.
CONFIDENCE HIGH ENOUGH IN FIRST ROUND FROM BDR/ISP ON W THAT HAVE
GONE W/ TSRA IN TEMPO GROUP. ALSO W/ISOLD STORMS AHEAD OF MAIN
LINE HAVE GONE VCTS TO START AT THOSE TERMINALS AS WELL.
LOCALLY HEAVY RAINFALL IS VERY LIKELY DURING THE SECOND ROUND.
PRIMARILY VFR THROUGH THE TAF PERIOD OUTSIDE OF
CONVECTION...WHICH SHOULD MAINLY BE MVFR FOR THE FIRST
BATCH...AND IFR...WITH HEAVY RAINFALL FOR THE SECOND ROUND. MVFR
FOG POSSIBLE BEHIND THE FRONT KSWF/KHPN EARLY MONDAY MORNING.
S-SW FLOW 10-15 KT WITH NYC METRO TERMINALS AND THOSE NORTH/WEST
WILL SEE WIND GUSTS UP TO 20 KT INTO EARLY EVENING. WINDS DIMINISH TO
AROUND 10 KT EARLY EVENING...THEN SWITCH TO THE SW RIGHT AHEAD OF
THE FRONT...THEN TO WNW-NW WITH ITS PASSAGE LATE TONIGHT.
APPEARS WINDS SHOULD BE 10-15KT W/GUSTS TO AROUND 20 KT MONDAY OUT
OF THE WNW-NW.
COLD FRONTAL PASSAGE SLATED FOR AROUND 04Z AT KSWF...06-07Z NYC
METRO TERMINALS...08Z KISP/KBDR...AND 10Z KGON.
OUTLOOK FOR 18Z MON THROUGH THURSDAY...
MON AFTERNOON-WEDNESDAY NIGHT...VFR.
THURSDAY-THURSDAY NIGHT...SUB-VFR POSSIBLE IN MAINLY
AFTERNOON/EVENING SHRA/TSRA.
FRIDAY...VFR.
&&
.MARINE...
SCA HAS BEEN MAINTAINED AS IS FOR S SHORE BAYS WITH GUSTS UP TO 25
KT TONIGHT. FOR THE OCEAN ZONES...SEAS BUILDING UP TO 5 FT TONIGHT
SHOULD LAST PARTIALLY INTO THE MORNING HOURS BEFORE SUBSIDING BACK
DOWN BELOW 5 FT. HAVE THEREFORE EXTENDED SCA ON THE OCEAN WATERS
INTO PART OF MONDAY MORNING.
SUB-ADVISORY CONDITIONS ARE THEN EXPECTED INTO THU. A SCA IS
POSSIBLE...MAINLY ON THE OCEAN WATERS...THU AFTN/NIGHT AS THE PRES
GRADIENT TIGHTENS AHEAD OF A COLD FRONT.
&&
.HYDROLOGY...
BASIN AVERAGE RAINFALL THROUGH TONIGHT IS EXPECTED TO RANGE FROM A
HALF INCH TO AN INCH AND A HALF. LOCALLY HIGHER AMOUNTS...POSSIBLY
UPWARDS OF 3 INCHES WILL BE POSSIBLE WHERE THUNDERSTORMS ARE MOST
NUMEROUS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 4 AM EDT MONDAY FOR CTZ005-009.
NY...FLASH FLOOD WATCH UNTIL 4 AM EDT MONDAY FOR NYZ067>075-176>179.
NJ...FLASH FLOOD WATCH UNTIL 4 AM EDT MONDAY FOR NJZ002-004-006-
103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ345.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...24
AVIATION...MALOIT
MARINE...JC/24
HYDROLOGY...JCHazardous weather outlook, Aug 21, 4:57 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 457 PM EDT SUN AUG 21 2011 CTZ006>008-010>012-NYZ078>081-221000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 457 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-221000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 457 PM EDT SUN AUG 21 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-221000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 457 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 21, 1:23 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
123 PM EDT SUN AUG 21 2011
CTZ005-NYZ068-211830-
NORTHERN FAIRFIELD-PUTNAM-
123 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND PUTNAM COUNTIES...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF LAKE CARMEL...AND MOVING
NORTHEAST AT 20 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4166 7350 4164 7349 4151 7344 4151 7339
4137 7354 4150 7370 4153 7367 4153 7353
4163 7353 4165 7352
BCSpecial weather statement, Aug 21, 1:28 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
128 PM EDT SUN AUG 21 2011
NYZ067-211830-
ORANGE-
128 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ORANGE COUNTY...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD LAKE...OR 5 MILES SOUTHWEST OF
MONROE...AND MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4131 7436 4149 7408 4140 7395 4135 7397
4132 7398 4126 7406 4117 7422
BCLocal storm report, Aug 21, 2:38 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
238 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG CHAPPAQUA 41.16N 73.76W
08/21/2011 WESTCHESTER NY BROADCAST MEDIA
SOUTHBOUND LANES OF THE SAW MILL RIVER PARKWAY BLOCKED
DUE TO FALLEN TREES. TIME ESTIMATED BY RADAR.
0118 PM TSTM WND DMG WYCKOFF 41.00N 74.17W
08/21/2011 BERGEN NJ AMATEUR RADIO
LARGE 5-6 INCH DIAMETER TREE LIMB DOWN AT GODWIN AVENUE
AND JOSHUA LANE.
0119 PM TSTM WND DMG MIDLAND PARK 40.99N 74.14W
08/21/2011 BERGEN NJ AMATEUR RADIO
LARGE 4-5 INCH DIAMETER TREE LIMB DOWN BLOCKING BELL
AND BURKE STREETS.
0140 PM TSTM WND DMG PLEASANTVILLE 41.14N 73.78W
08/21/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN ON METRO NORTH TRACKS IN THE
VICINITY OF PLEASANTVILLE. TRAIN SERVICE IS SUSPENDED.
&&
DSLocal storm report, Aug 21, 2:41 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG PLEASANTVILLE 41.14N 73.78W
08/21/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN ON METRO NORTH TRACKS IN THE
VICINITY OF PLEASANTVILLE. TRAIN SERVICE IS SUSPENDED.
TIME ESTIMATED BY RADAR.
&&
CORRECTED EVENT TIME...REMARKS
DSSpecial weather statement, Aug 21, 3:23 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 323 PM EDT SUN AUG 21 2011 CTZ005-009-NYZ068-070-212030- NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-SOUTHERN FAIRFIELD- 323 PM EDT SUN AUG 21 2011 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTCHESTER COUNTIES... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEDFORD...OR 7 MILES NORTHEAST OF MOUNT KISCO...AND MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4153 7349 4139 7324 4110 7355 4127 7378 BC
Local storm report, Aug 21, 4:02 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG CHAPPAQUA 41.16N 73.76W
08/21/2011 WESTCHESTER NY BROADCAST MEDIA
SOUTHBOUND LANES OF THE SAW MILL RIVER PARKWAY BLOCKED
DUE TO FALLEN TREES. TIME ESTIMATED BY RADAR.
0118 PM TSTM WND DMG WYCKOFF 41.00N 74.17W
08/21/2011 BERGEN NJ AMATEUR RADIO
LARGE 5-6 INCH DIAMETER TREE LIMB DOWN AT GODWIN AVENUE
AND JOSHUA LANE.
0119 PM TSTM WND DMG MIDLAND PARK 40.99N 74.14W
08/21/2011 BERGEN NJ AMATEUR RADIO
LARGE 4-5 INCH DIAMETER TREE LIMB DOWN BLOCKING BELL
AND BURKE STREETS.
0148 PM TSTM WND DMG PLEASANTVILLE 41.14N 73.78W
08/21/2011 WESTCHESTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN ON METRO NORTH TRACKS IN THE
VICINITY OF PLEASANTVILLE. TRAIN SERVICE IS SUSPENDED.
TIME ESTIMATED BY RADAR.
0200 PM TSTM WND DMG MAHOPAC 41.37N 73.74W
08/21/2011 PUTNAM NY TRAINED SPOTTER
ONE TREE DOWN IN MAHOPAC. LARGE BRANCHES AND LIMBS DOWN
AND SHERYL LANE AND RUSS ROAD.
0226 PM TSTM WND DMG SHERMAN 41.58N 73.50W
08/21/2011 FAIRFIELD CT LAW ENFORCEMENT
ONE TREE DOWN ON SIDE OF ROAD ON ROUTE 39. TIME
ESTIMATED BY RADAR.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:00 AM EDT | Flash Flood Watch | OKX | Greater Bridgeport Planning Region | 15 hr |
| Aug 21, 12:59 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 23 min |
| Aug 21, 1:43 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 47 min |
| Aug 21, 2:15 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 21 min |
| Aug 21, 3:23 PM EDT | Special Weather Statement | OKX | 67 min | |
| Aug 21, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 42 min |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 49 min |
| Aug 21, 5:18 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 27 min |
| Aug 21, 5:25 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 80 min |
| Aug 21, 5:58 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 min |
| Aug 21, 6:27 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 48 min |
| Aug 21, 7:25 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.